Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Moms who take Thyroid meds. Synthroid, Thyroxine..How many mg a day do you take?

and does it really help you lose weight?

Answer Question
 
Anonymous

Asked by Anonymous at 2:41 AM on Nov. 12, 2008 in Health

Answers (13)
  • I take .125 mg per day. It doesn't help me lose weight, but it does help me not die.
    I nearly died because my thyroid was soooo low.
    SusieD250

    Answer by SusieD250 at 2:44 AM on Nov. 12, 2008

  • I take .1mg and it doesn't help me loose weight. It's for thyroid hormone replacement. If you take more than you need it will make your heart race and other miserable side effects, so I wouldn't mess with it unless it was under a doctors supervision.

    Lornamay

    Answer by Lornamay at 2:55 AM on Nov. 12, 2008

  • I am under doctors supervision.
    Anonymous

    Answer by Anonymous at 3:02 AM on Nov. 12, 2008

  • your thyroid is the master gland... if the thyroid aint happy aint nothin happy... dont mess with it for weight loss reasons.
    alwms

    Answer by alwms at 7:40 AM on Nov. 12, 2008

  • The drugs come in all different doses and the amount should be based on your blood tests to make up for what your thyroid is not doing. If you are losing weight the dose may be too high, and when the dose is too high it is putting stress on your heart.
    LoveMyDog

    Answer by LoveMyDog at 7:56 AM on Nov. 12, 2008

  • 300mcgs a day because my thyroid does not function at all!
    RaeRae68

    Answer by RaeRae68 at 8:24 AM on Nov. 12, 2008

  • I am suppose to take.100 but it really has never helped me loss much weight.
    sweetkrisi

    Answer by sweetkrisi at 8:31 AM on Nov. 12, 2008

  • I take 50 mcg a day.I have an underactive thyroid.The way my doc explained it is,if you have weight gain that was caused by this thyroid problem,the medicine has the potential to help you shed some of it. But not always. I lost 15 lbs when I first started taking it. When I wasnt taking it,I couldnt lose any weight tho. The medicine is just to balance out your system really. Did any of you have any crazy side effects because of your thyroid(before meds)?
    Momof4Gr8Kids

    Answer by Momof4Gr8Kids at 8:57 AM on Nov. 12, 2008

  • I am on 25 mcg and I went down a pant size but I am no where near the weight I was before my thyroid problem. Losing 7 lbs when you gained 60 because of it doesnt really balance out. If you think you might have thyroid problems then go get tested now.
    Cici829

    Answer by Cici829 at 9:21 AM on Nov. 12, 2008

  • 200
    karebearintx

    Answer by karebearintx at 11:16 AM on Nov. 12, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
is this normal ?